MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 9411905
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes to adverse event: delay over 60 minutes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturing representative regarding patient with l3/4 vertebral body collapse suggested for spinal therapy.Posterior fixation was performed at l1-s2.Levels implanted was l3- 4.Event occurred intra-op.It was reported that l3/4 vertebral subtotal removal was performed and the reported implants were placed.The cage was lengthened after being inserted between the vertebral bodies, but it shrank before it was fully lengthened.When the cage was checked outside the operative field, it could be lengthened to the end without any problem, but the same event was confirmed in the operative field.It was attempted to lengthen the cage by inserting an adjuster into the opening for filling bone graft, but the cage couldn't be lengthened until the end.Therefore, the cage was replaced with another one with one increased size.The torque limiting driver was not used.Delay of over 60 minutes was reported.Implant was explanted and being returned.No patient symptoms or further complications was reported.No defect was found in inserter in appearance.Lot#ca12g066 and ca12j027 of pinion driver had scratches at tip.Ca13f029-b had scratches at tip.Ca13f029-a had no problem in appearance threads of these two racks had a little damage.Adjust had no defect in appearance.The product worked smoothly and could extend t2 cage to the fullest.

Brand Name
T2 SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key11567361
Report Number1030489-2021-00402
Device Sequence Number19738320
Product Code MQP
UDI-Device Identifier00613994730107
UDI-Public00613994730107
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9411905
Device Catalogue Number9411905
Device Lot NumberCA13C070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight42